Hi with all going on wondered if anyone has had to up dosage of citalopram to 40 mg feel anxiety is taking over again?
Increasing does of citalopram?
Question posted by Anonymous on 15 Jan 2021
Last updated on 1 February 2021
Hi Lynne, I am so sorry to hear that you are going through this. I pray it gets better for you. I see your last post was about 11 days ago. Are you still taking the 40mg and how are you feeling? I just started citalopram 4 days ago and my side effects are horrible. Burning chest pain like if I want to have a panic attack, dizzy, shaking. Doctor put me on 20 mg. The first two days were horrible. Didn't feel myself. I lowered the dose to 5mg and I feel the side effects aren't as bad as 20 mg. I still feel high anxiety, I'm getting a little bit of an appetite back. I just want to know is this medicine working or making me worse or does it get better and the symptoms go away after awhile. Ugh the frustration.
40mgs is the maximum recommended dosage but your doctor could prescribe 60mgs off label if she/he feels it's safe for you.
If you've been taking it for some time it could be that your medication is "pooping out" which happens fairly frequently with antidepressant/anxiolytics.
Options might be an add-on like Abilify or Rexulti. They help booster the effects of your med while working on their own to help with depression/anxiety. Another anti-anxiety medication that could be added is called buspirone.
Otherwise, the other way to go would be to switch to another drug.
Talk to your doctor and get her/his professional advice.
Best regards and I hope you get an answer that gets you feeling better quickly.
I believe that your current dose is starting to become less effective and you may need a dose increase. But you should address your concerns to the doctor.
What is your current dose? And how long have you been on Celexa?
- Citalopram uses and safety info
- Citalopram prescribing info & package insert (for Health Professionals)
- Side effects of Citalopram (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.